Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 88, NWS Kansas City, MO

May 26, 2020Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at May 26, 2020, 9:36 AM CDT for Platte County, Missouri. It took effect at May 27, 2020, 2:48 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 26, 2020, 9:36 AM CDT (14:36 UTC)
In effect from
May 27, 2020, 2:48 AM CDT
Expired
May 31, 2020, 9:50 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Platte City (PLCM7).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:14 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 26, 6:14 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
614 AM CDT Tue May 26 2020

.Discussion...
Issued at 331 AM CDT TUE MAY 26 2020

Message of the Day: The current cluster of showers and embedded
storms will continue moving north-northwest this morning.
Additional scattered storms are expected to develop this afternoon
as well, much like the last couple of days. Up to an additional
1-3 inches of rain will fall with this activity, leading to
flooding concerns today. Strong to severe storms are possible
mainly north of HWY 36, with winds up to 60 mph and hail up to
quarter-sized being the main concerns. Can't rule out a brief
tornado in this area either.

A rather large cluster of showers with embedded storms is gradually
moving north-northwest through eastern KS and western MO this
morning. This is tied to a surface low, centered over our
west-central counties and the upper level trough over the central
plains. These showers are very efficient, already dropping up to a
couple of inches of rain as of 3 AM in some places along the
MO/KS border. A total of 1-3 inches of rain is possible by the end
of the day, with locally higher amounts possible. As a result,
there are both river and flash flooding concerns, mainly in the
flash flood watch area. The flash flood watch remains in effect until
7 PM tonight. As for severe chances this morning, there is not
much instability or shear to work with, but there is just enough
for some to maybe see strong wind gusts up to 50 mph and small
hail.

The surface low will continue moving north through the day, making
it to northwest MO by the afternoon. At this point, the current
cluster of storms will also be in northwest MO/northeast KS and will
have become more scattered. The rest of the area will likely see
a brief break from the rain late this morning, but new scattered
storm development is expected in the afternoon, much like what we
have seen the last couple of days. Storms will again move to the
north with a couple potentially becoming strong to severe. About
1500-2000 J/kg of SB CAPE and 25-30 kts of deep layer shear will
be around, with the higher amounts in our northern counties. Wind
up to 60 mph and hail up to quarter-sized will be the main
concerns, but can't rule out a brief tornado. It looks like there
might be just enough SRH (100 m2/s2) and 0-1 km shear (20 kts), to
get a brief spin up. Again, the better chances for the strong to
severe storms will be north of HWY 36. As we head into the
evening, the surface low will move north into NE/IA, advecting
drier air into our area. This will help us become mostly dry for
tonight.

Tomorrow, the closed upper level low will move ever so slowly east
through OK/AR, keeping vorticity in the region. At the surface, the
low pressure over IA will become a washed out leaving the pattern
a little messy. Generally though, it looks like a surface low and
inverted trough will take shape over the region. All of this will
keep rain chances around for Wednesday, especially in the
afternoon and evening. For Thursday, we should see the beginning
of the pattern change. The upper level closed low should start
rejoining the main upper level flow and the cold front should
finally move through. This won't happen without more rain
developing though. Widespread showers and storms are expected for
much of the day Thursday.

Friday, an upper level ridge and surface high will start moving into
our area. These features will stick around for a few days, making
for a rather nice last weekend in May. We should be dry with highs
in the 70s and lows in the 50s.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 613 AM CDT TUE MAY 26 2020

The main area of showers has moved northwest, but some lingering
scattered showers will continue moving northwest through our area
this morning. Most will see a break from the rain later this
morning, with scattered storms developing this afternoon. Storms
should mainly be north of I-70. Ceiling-wise, we have been
bouncing quite a bit this morning, along the MO/KS border, but
generally we should see MVFR ceilings with some periods of IFR.
For the rest of the TAF period, MVFR ceilings are expected. Our
eastern counties should remain VFR today. The surface low,
currently centered over east-central KS/west-central MO, will
move north along the MO/KS border through the day. This will
gradually shift winds to the southeast and then southwest.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through this evening for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through this evening for MOZ001>008-011>016-
     020>024-028>031-037-038-043-044-053-054.

&&

Discussion...Atkins
Aviation...Atkins
Hazardous weather outlook, May 26, 5:55 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
555 AM CDT Tue May 26 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
555 AM CDT Tue May 26 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

A few strong storms are possible in far northern Missouri late this
morning into the afternoon. Flooding along area creeks, streams, and
river banks is ongoing or is expected in several areas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances continue into Thursday, but the overall severe
weather potential is low.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTFlash Flood WarningEAXChariton, Cooper, Howard3 hr
May 25, 7:18 PM CDTSpecial Weather StatementEAXMacon, Randolph42 min
May 25, 7:30 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph45 min
May 25, 8:07 PM CDTSpecial Weather StatementEAXAdair38 min
May 25, 8:28 PM CDTFlash Flood WarningEAXChariton, Linn, Macon, Randolph3 hr
May 25, 10:37 PM CDTRiver Flood WarningEAXCass, Henry, Johnson41 hr
May 26, 12:43 AM CDTSpecial Weather StatementEAXHenry32 min
May 26, 2:40 AM CDTRiver Flood WarningEAXDaviess, Gentry65 hr
May 26, 2:40 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 26, 2:40 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
May 26, 2:40 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
May 26, 9:36 AM CDTRiver Flood WarningEAXPlatte5 days
May 26, 9:36 AM CDTRiver Flood WarningEAXBates, Cass, Henry11 hr
May 26, 10:01 AM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
May 26, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline8 days
May 26, 10:01 AM CDTRiver Flood WarningEAXChariton, Howard, Saline21 days
May 26, 10:01 AM CDTRiver Flood WarningEAXCooper, Howard21 days
May 26, 12:12 PM CDTSpecial Weather StatementEAXDaviess48 min
May 26, 12:45 PM CDTSpecial Weather StatementEAXPutnam45 min
May 26, 1:03 PM CDTSpecial Weather StatementEAXMercer42 min
May 26, 12:01 AM CDTSpecial Weather StatementEAXLinn29 min
May 26, 12:31 AM CDTSpecial Weather StatementEAXMiami44 min
May 26, 12:48 AM CDTSevere Thunderstorm WarningEAXMiami27 min
May 26, 2:23 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth5 hr
May 26, 3:53 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth3 hr
May 26, 9:36 AM CDTRiver Flood WarningEAXAtchison11 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.